Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 76, NWS Amarillo, TX

June 19, 2020Hutchinson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 19, 2020, 2:27 AM CDT for Hutchinson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2020, 2:27 AM CDT (07:27 UTC)
Expired
Jun 19, 2020, 3:09 AM CDT
In force
42 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Hutchinson County, TX

The radar

The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2466 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WUUS54 KAMA 190727
SVRAMA
TXC233-190830-
/O.NEW.KAMA.SV.W.0076.200619T0727Z-200619T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
227 AM CDT Fri Jun 19 2020

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Hutchinson County in the Panhandle of Texas...

* Until 330 AM CDT.

* At 226 AM CDT, a severe thunderstorm was located 4 miles southeast
  of Pringle, or 17 miles north of Borger, moving east at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected.

* Locations impacted include...
  Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3578 10142 3598 10150 3603 10110 3584 10110
TIME...MOT...LOC 0726Z 253DEG 15KT 3591 10139 

HAIL...1.25IN
WIND...60MPH
 
$$

Schneider
3 follow-up statements
474 
WWUS54 KAMA 190746
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
246 AM CDT Fri Jun 19 2020

TXC233-190830-
/O.CON.KAMA.SV.W.0076.000000T0000Z-200619T0830Z/
Hutchinson TX-
246 AM CDT Fri Jun 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN HUTCHINSON COUNTY...

At 246 AM CDT, a severe thunderstorm was located 13 miles east of
Pringle, or 16 miles south of Spearman, moving east at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

This severe thunderstorm will remain over mainly rural areas of
northeastern Hutchinson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3584 10127 3600 10134 3603 10110 3587 10110
TIME...MOT...LOC 0746Z 253DEG 21KT 3595 10122 

HAIL...1.50IN
WIND...60MPH
 
$$

Schneider
087 
WWUS54 KAMA 190807
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
307 AM CDT Fri Jun 19 2020

TXC233-190830-
/O.CON.KAMA.SV.W.0076.000000T0000Z-200619T0830Z/
Hutchinson TX-
307 AM CDT Fri Jun 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN HUTCHINSON COUNTY...

At 307 AM CDT, a severe thunderstorm was located 17 miles south of
Spearman, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
northeastern Hutchinson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3586 10116 3601 10125 3601 10124 3603 10110
      3587 10110
TIME...MOT...LOC 0807Z 262DEG 11KT 3595 10115 

HAIL...1.00IN
WIND...60MPH
 
$$

Schneider
904 
WWUS54 KAMA 190809
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
309 AM CDT Fri Jun 19 2020

TXC233-190819-
/O.CAN.KAMA.SV.W.0076.000000T0000Z-200619T0830Z/
Hutchinson TX-
309 AM CDT Fri Jun 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUTCHINSON COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3586 10116 3601 10125 3601 10124 3603 10110
      3587 10110
TIME...MOT...LOC 0805Z 253DEG 15KT 3595 10114 

$$

Schneider

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:29 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 19, 12:29 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1229 AM CDT Fri Jun 19 2020

.AVIATION...
06Z TAF Cycle

VFR conditions are expected at the Amarillo TAF site through 06Z
Saturday. East to southeast winds 5 to 15 knots at the Amarillo
TAF site through 06Z Saturday.

VFR conditions at the Guymon and Dalhart TAF sites except for MVFR
conditions between 12Z and 18Z Friday at the Dalhart TAF site and
then in and near showers and thunderstorms at both the Dalhart and
Guymon TAF sites between 00Z and 06Z Saturday. North and northeast
to east winds 5 to 15 knots through 06Z Saturday except for winds
of 10 to 20 knots with some occasional gusts near 25 knots between
06Z and 12Z Friday at both the TAF sites. Winds will become
erratic and strong in and near any thunderstorms.

Schneider

&&

.PREV DISCUSSION... /Issued 636 PM CDT Thu Jun 18 2020/

AVIATION...

For the 00z TAFs:

Somewhat difficult forecast with the front draped across the
Panhandles, so wind speeds could vary with the need for amendments
if the front stalls/moves differently. That said, feel the trend
in this TAF cycle is good. Thunderstorm chances have decreased for
today/tonight, and confidence was high enough not to include a
mention at the start of the cycle, but chances return later in the
cycle tomorrow along the stalled boundary; where that ends up is
still in question. MVFR clouds may develop tomorrow with increased
low level moisture (dewpoints in the 50s/60s) and easterly
upslope flow through the early morning hours.

Guerrero

PREV DISCUSSION... /Issued 406 PM CDT Thu Jun 18 2020/

DISCUSSION...
As of this writing, a surface cold front was draped across the
forecast area in a southwest to northeast fashion this afternoon
roughly along the highway 60 corridor. For tonight, based on
satellite and radar trends, have slowed down the timing of pops
and leaned closer to CONSHORT values for the first few hours of
the forecast period, then gradually stepped them up later this
evening and tonight due to close proximity of the frontal boundary
plus an approaching minor upper level shortwave trof. If any
storms form, a few may become strong to severe through mid
evening, with damaging winds the primary hazard. In addition, the
strongest, slow moving storms may be capable of producing locally
heavy rainfall, which could lead to flooding or flash flooding.

On Friday and Friday night, the cold front will likely hang
around the area, or possibly push even further south. Another
minor upper level shortwave trof is progged to traverse the region
later Friday into Friday evening, setting the stage for the
development of showers and tstms across at least parts of the
area. Max temperatures Friday will be strongly dependent on cloud
cover and frontal boundary location, with bust potential possible
should the cooler METMOS and MAVMOS values verify. Severe
potential is also dependent on extent of cloud cover and location
of the frontal boundary.

Lingering showers and some thunderstorms expected Saturday into
Saturday evening. Slight chc to low end chc values look plausible.
A brief period of dry weather is then slated for late Saturday
night through Monday afternoon. Northwest flow aloft is then
expected across the OK and TX Panhandles during early to middle
part of next week, which is typically favorable for bringing
showers and storms into the area from sern CO and ern NM, mainly
during the late afternoon and nighttime hours. Mainly slgt chc
pops from Monday night through Thursday offered by the NBM seem
plausible given the progged pattern.

02

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/36
Hazardous weather outlook, Jun 18, 3:43 PM CDT, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
343 PM CDT Thu Jun 18 2020

OKZ001>003-TXZ001>020-317-191100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
343 PM CDT Thu Jun 18 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Through Tonight.

Thunderstorms are possible through tonight across the Oklahoma and
Texas Panhandles. If storms form, a few will have the potential
to become strong to severe through mid evening, with damaging
winds the primary hazard. In addition, locally heavy rainfall may
accompany the strongest, slow moving storms, which could result
in flooding or flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible across at least parts of the Oklahoma
and Texas Panhandles Friday through Saturday evening, and then
again Monday night through Wednesday. Some storms will have the
potential to become strong to severe, with damaging winds and large
hail the primary hazards. In addition, locally heavy rainfall may
accompany the strongest, slow moving storms, which could result
in flooding or flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

02

In the hours before

Special weather statement, Jun 19, 12:52 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1252 AM CDT Fri Jun 19 2020

TXZ003-004-008-009-190700-
Hutchinson TX-Ochiltree TX-Roberts TX-Hansford TX-
1252 AM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUTCHINSON...
SOUTHEASTERN HANSFORD...NORTHWESTERN ROBERTS AND SOUTHWESTERN
OCHILTREE COUNTIES UNTIL 200 AM CDT...

At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Spearman, moving northeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Spearman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3593 10109 3601 10129 3631 10116 3619 10086
TIME...MOT...LOC 0552Z 207DEG 9KT 3604 10115

Schneider
Special weather statement, Jun 19, 12:56 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1256 AM CDT Fri Jun 19 2020

TXZ009-010-013>015-190700-
Hemphill TX-Gray TX-Wheeler TX-Roberts TX-Carson TX-
1256 AM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
NORTHEASTERN CARSON...NORTHERN GRAY...SOUTHERN ROBERTS AND
SOUTHWESTERN HEMPHILL COUNTIES UNTIL 200 AM CDT...

At 1256 AM CDT, Doppler radar was tracking a strong thunderstorm near
Codman, or 10 miles northeast of Pampa, moving northeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Pampa, Miami, Skellytown, New Mobeetie, Lora, Kingsmill, Codman and
Mobeetie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3553 10033 3541 10103 3557 10127 3563 10117
      3563 10109 3567 10108 3586 10075 3571 10024
TIME...MOT...LOC 0556Z 218DEG 8KT 3560 10080

Schneider
Special weather statement, Jun 19, 1:38 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Amarillo TX
138 AM CDT Fri Jun 19 2020

TXZ004-190715-
Ochiltree TX-
138 AM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OCHILTREE COUNTY UNTIL
215 AM CDT...

At 138 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Waka, or 14 miles east of Spearman, moving
northeast at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Perryton and Farnsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3606 10089 3615 10108 3646 10091 3632 10062
TIME...MOT...LOC 0638Z 211DEG 20KT 3617 10094

Schneider
Special weather statement, Jun 19, 2:23 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Amarillo TX
223 AM CDT Fri Jun 19 2020

OKZ003-TXZ005-190830-
Beaver OK-Lipscomb TX-
223 AM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVER AND
NORTHWESTERN LIPSCOMB COUNTIES UNTIL 330 AM CDT...

At 223 AM CDT, Doppler radar was tracking a strong thunderstorm over
Darrouzett, or 13 miles north of Lipscomb, moving north at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Darrouzett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3632 10024 3636 10046 3686 10037 3680 10005
TIME...MOT...LOC 0723Z 192DEG 20KT 3642 10033

Schneider

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:41 AM CDTSevere Thunderstorm WarningAMAHutchinson, Moore64 min
Jun 19, 12:52 AM CDTSpecial Weather StatementAMAOchiltree68 min
Jun 19, 12:56 AM CDTSpecial Weather StatementAMARoberts64 min
Jun 19, 1:26 AM CDTSevere Thunderstorm WarningAMAHutchinson, Moore64 min
Jun 19, 1:38 AM CDTSpecial Weather StatementAMAOchiltree37 min
Jun 19, 1:52 AM CDTSevere Thunderstorm WarningAMAOchiltree68 min
Jun 19, 3:03 AM CDTSpecial Weather StatementAMAOchiltree57 min
Jun 19, 3:04 AM CDTSpecial Weather StatementAMALipscomb56 min
Jun 19, 3:11 AM CDTSpecial Weather StatementAMAOchiltree64 min
Jun 19, 4:37 AM CDTSpecial Weather StatementAMALipscomb23 min
Jun 19, 5:03 AM CDTSpecial Weather StatementAMALipscomb27 min
Jun 19, 3:38 PM CDTSpecial Weather StatementAMAPotter37 min
Jun 19, 3:40 PM CDTSevere Thunderstorm WarningAMAPotter, Randall35 min
Jun 19, 4:11 PM CDTAreal Flood AdvisoryAMAPotter, Randall79 min
Jun 19, 4:13 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall47 min
Jun 19, 4:16 PM CDTSevere Thunderstorm WarningAMACollingsworth44 min
Jun 19, 4:30 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter45 min
Jun 19, 4:56 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall49 min
Jun 19, 4:58 PM CDTSpecial Weather StatementAMACollingsworth32 min
Jun 19, 5:12 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson33 min
Jun 19, 5:21 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson114 min
Jun 19, 5:43 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts46 min
Jun 19, 5:44 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray, Potter, Randall46 min
Jun 19, 5:59 PM CDTFlash Flood WarningAMAArmstrong, Carson3 hr
Jun 19, 6:27 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray48 min
Jun 19, 6:45 PM CDTSpecial Weather StatementAMADeaf Smith, Randall30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.